Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 58, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 22, 2012, 4:39 PM EDT for 4 counties in North Carolina. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2012, 4:39 PM EDT (20:39 UTC)
- Expired
- Jul 22, 2012, 5:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Duplin County, NC, Jones County, NC, Lenoir County, NC, Onslow County, NC
The radar
The Raleigh/Durham radar (KRAX), 84 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 5:05 PM EDT | HAIL 0.88 | Pink Hill, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2475 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
490
WUUS52 KMHX 222039
SVRMHX
NCC061-103-107-133-222145-
/O.NEW.KMHX.SV.W.0058.120722T2039Z-120722T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
439 PM EDT SUN JUL 22 2012
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LENOIR COUNTY IN EASTERN NORTH CAROLINA
NORTHWESTERN JONES COUNTY IN EASTERN NORTH CAROLINA
NORTHWESTERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA
DUPLIN COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 545 PM EDT
* AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 12 MILES WEST OF LA
GRANGE TO ALBERTSON TO GREENEVERS...OR ALONG A LINE EXTENDING FROM
GOLDSBORO TO 14 MILES SOUTH OF LA GRANGE TO 10 MILES NORTH OF
WALLACE...MOVING EAST AT 10 MPH. QUARTER SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PINK HILL...
DEEP RUN...
MOSS HILL...CHINQUAPIN...
BEULAVILLE...
LA GRANGE...
POTTERS HILL...LA GRANGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
&&
LAT...LON 3510 7790 3517 7795 3517 7792 3515 7790
3518 7784 3535 7783 3537 7781 3538 7770
3535 7767 3537 7761 3513 7742 3481 7760
3478 7808
TIME...MOT...LOC 2039Z 265DEG 10KT 3534 7797 3511 7779
3487 7792
$$
81 follow-up statement
345
WWUS52 KMHX 222113
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
513 PM EDT SUN JUL 22 2012
NCC061-103-107-133-222145-
/O.CON.KMHX.SV.W.0058.000000T0000Z-120722T2145Z/
LENOIR NC-JONES NC-ONSLOW NC-DUPLIN NC-
513 PM EDT SUN JUL 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR EAST CENTRAL DUPLIN...NORTHWESTERN ONSLOW...NORTHWESTERN JONES
AND LENOIR COUNTIES...
AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM INSTITUTE TO PLEASANT HILL TO LYMAN...OR
ALONG A LINE EXTENDING FROM LA GRANGE TO 11 MILES SOUTH OF KINSTON TO
16 MILES NORTHEAST OF WALLACE...MOVING EAST AT 20 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... PLEASANT HILL...TAYLORS
CORNER...DAWSON...KINSTON...WYSE FORK...PHILLIPS CROSSROADS AND
PETERSBURG.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
LAT...LON 3512 7769 3534 7783 3537 7781 3537 7770
3535 7767 3537 7761 3514 7742 3487 7756
3481 7760 3480 7768 3481 7793
TIME...MOT...LOC 2113Z 271DEG 16KT 3536 7774 3512 7758
3488 7777
$$
8What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:26 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 22, 3:26 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
326 PM EDT SUN JUL 22 2012
.SYNOPSIS...
A STALLED FRONT OVER THE AREA WILL MOVE NORTH AS A WARM FRONT
MONDAY. ANOTHER FRONT WILL MOVE INTO THE AREA FROM THE NORTH
WEDNESDAY AND QUICKLY LIFT BACK NORTH WEDNESDAY NIGHT. HIGH
PRESSURE OFFSHORE AND A TROUGH OF LOW PRESSURE INLAND WILL PRODUCE
A SOUTHWEST FLOW OF HOT AND HUMID WEATHER ACROSS THE AREA LATE
NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 315 PM SUN...CONVECTION HAS BROKEN OUT ACROSS A LINE FROM
ROUGHLY NORTHERN DUPLIN COUNTY EASTWARD TO PAMLICO COUNTY THROUGH
DOWNEAST CARTERET COUNTY. THIS IS COLLOCATED IN AXIS OF RICHER
BOUNDARY LAYER MOISTURE AS INDICATED ON SPC MESOANALYSIS GRAPHICS
AND LAPS DATA. 100 MB ML CAPE HAS INC TO AOA 2500 J/KG EARLY THIS
AFTERNOON...AND WILL CONTINUE TO MONITOR THREAT FOR A COUPLE
SEVERE THUNDERSTORMS CAPABLE OF DAMAGING WIND GUSTS AND MARGINALLY
SEVERE HAIL. THREAT FOR LOCALIZED FLOODING SHOULD STORMS TRAIN
ALONG EAST-WEST BOUNDARY. WILL HAVE LIKELY POPS ACROSS SOUTHERN
ONE THIRD OF FA...JUST NORTH OF CRYSTAL COAST WHERE SEA BREEZE
INTERACTS WITH CENTRAL NC BOUNDARY. HAVE ALSO HIGHLIGHTED THREAT
FOR HEAVY RAIN IN GRIDS THROUGH EARLY EVENING.
CONVECTION WILL WANE BY MID EVENING WITH LOSS OF SOLAR INSOLATION.
WILL SEE SOME PATCHY FOG BREAK OUT...AND POSSIBLY BECOME DENSE IN
SOME PLACES WHERE HEAVY RAIN FELL IF ENOUGH CLEARING TAKES PLACE.
LOWS WILL DROP TO THE LOW 70S INLAND TO UPPER 70S COAST.
&&
.SHORT TERM /MONDAY/...
AS OF 315 PM SUN...SHORTWAVE ENERGY WILL BE A BIT MORE PRONOUNCED
ON MONDAY AFTERNOON...AND DEPENDENT ON TIMING OF NEXT SHORTWAVE IN
FAST UPPER FLOW...COULD SEE ANOTHER ROUND OF MARGINALLY SEVERE
THUNDERSTORMS DURING THE AFTERNOON PEAK HEATING. DEEP SHEAR LOOKS
TO BE A BIT MORE FAVORABLE AS COMPARED TO TODAY. RAISED POPS TO
THE HIGH CHANCE/SCATTERED CATEGORY FOR THE AFTERNOON HOURS. MAIN
THREAT LOOKS TO BE DAMAGING WIND GUSTS.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
AS OF 300 PM SUNDAY...NW FLOW ALOFT WILL DOMINATE THE PATTERN FOR
MUCH OF THE PERIOD AS THE REGION REMAINS ON THE PERIPHERY OF THE
CENTRAL US HEAT RIDGE. TEMPERATURES WILL BE A LITTLE ABOVE NORMAL
WITH HIGHS IN THE LOWER TO MIDDLE 90S EXPECTED EACH DAY INLAND.
THE TOUGHEST PART OF THE FORECAST IS TRYING TO FORECAST WITH
DETAIL THE PRECIPITATION CHANCES. THE ATMOSPHERE WILL REMAIN VERY
MOIST AND UNSTABLE WHICH WILL SUPPORT TYPICAL SUMMER TIME DIURNAL
CONVECTION. IN ADDITION TO THAT ANY MID LEVEL PERTURBATION WILL
MOVE SOUTHEAST ACROSS NC AND ENHANCE CONVECTION. THIS TYPE OF
PATTERN IS FAVORABLE FOR MCS DEVELOPMENT UPSTREAM WHICH WOULD THEN
TRACK SE INTO NC TYPICALLY AT NIGHT. HAVE EXTENDED POPS EACH
EVENING THROUGH 06Z TO TRY TO ACCOUNT FOR THIS WITH A PERIOD OF
DRY WEATHER LATE AT NIGHT BUT TRYING TO TIME THESE FEATURES IS
FUTILE FAR OUT IN TIME.
A WEAKENING COLD FRONT IS FORECAST TO PUSH INTO NC LATE TUESDAY
WITH A BRIEF WIND SHIFT TO THE NORTH. THERE IS SOME CONCERN THAT
THIS FEATURE WILL ENHANCE SEVERE POTENTIAL TUESDAY AS THE AIRMASS
AHEAD OF THE FRONT WILL BE HOT WITH READINGS IN THE MIDDLE 90S AND
HEAT INDEX VALUES AROUND 105 DEGREES. THE AIRMASS LOOKS TO BE DRY
AND A LITTLE COOLER WEDNESDAY BEHIND THE WIND SHIFT BUT ALL THE
MOS GUIDANCE STILL WERE FORECASTING HIGHS IN THE 90S ONLY AROUND 3
DEGREES COOLER THAN TUESDAY. TEMPERATURES WARM THURSDAY INTO THE
WEEKEND INTO THE MIDDLE 90S INLAND AS 850 MB TEMPS ARE FORECAST
TO BE >/= 20C. HEAT INDEX VALUES WILL FLIRT WITH THE 105 DEGREE
ADVISORY CRITERIA THRESHOLD THROUGH THIS PERIOD. ANOTHER COLD FRONT
IS FORECAST TO MOVE INTO THE NC AND SLOWLY DISSIPATE NEXT WEEKEND
PERHAPS ENHANCING CONVECTIVE CHANCES AND INTENSITIES.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
SHORT TERM /THROUGH MONDAY AFTERNOON/...
A BOUNDARY IS CURRENTLY DRAPED ACROSS THE NORTHER TIER OF THE
CWA...RIDING NORTH OF HWY-64. THIS HAS LEAD TO SOME STRATUS
FORMATION THIS MORNING THAT HAS HAD A HARD TIME
DISSIPATING...ESPECIALLY AT SITE KPGV. THIS SHOULD DIMINISH SOMEWHAT
THROUGH THE AFTERNOON...HOWEVER...WITH CONVECTION STARTING TO
FIRE...CONDITIONS WILL NOT IMPROVE ALL THAT MUCH. THE BOUNDARY
WILL LIFT NORTH YIELDING SWLY FLOW ACROSS ALL TAF SITES BY THIS
AFTERNOON. A SIMILAR PATTERN TO YESTERDAY WILL DEVELOP THIS
AFTERNOON WITH MOIST FLOW AND INSTABILITY IN PLACE. THEREFORE WILL
HAVE PREDOMINATE VFR (WITH EXCEPTION OF KPGV) WITH A PERIOD OF RA
ASSOCIATED WITH THUNDERSTORM DEVELOPMENT THROUGH THIS AFTERNOON
AND EVENING. WITH THESE STORMS VSBYS AND CIGS CAN BE LOWERED TO
MVFR/IFR CONDITIONS. PRECIPITATION ACTIVITY SHOULD TAPPER OFF BY
LATER IN THE EVENING. MODEL GUIDANCE IS HINTING AT FOG/STRATUS
AGAIN TONIGHT...BUT GIVEN THE LACK OF STRATUS DEVELOPMENT THIS
MORNING...WILL ONLY HINT AT THIS POTENTIAL FOR NOW. IF CLEARING
TAKES SHAPE OVERNIGHT THEN THIS POSSIBILITY WILL BE MORE LIKELY.
SOUTHERLY FLOW WILL CONTINUE INTO TOMORROW WITH SCU DEVELOPING IN
THE AFTERNOON WITH SOME LINGERING STRATUS EXPECTED DURING THE
MORNING TIME HOURS.
LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 300 PM SUNDAY....PREDOMINATE VFR CONDITIONS EXPECTED
OUTSIDE OF SCATTERED THUNDERSTORMS AND BRIEF EARLY MORNING FOG OR
STRATUS.
&&
.MARINE...
SHORT TERM /THROUGH SUNDAY/...
AS OF 315 PM SUN...EXPECT SW WINDS MAINLY 10-15KT AND SEAS 3 TO 4
FEET REST OF THIS AFTERNOON IN THE CONTINUED MODERATE SW FLOW WITH
A FEW 5 FOOTERS CONFINED TO THE OUTER WATERS. SLIGHT DECREASE
EXPECTED IN WINDS/SEAS OVERNIGHT AS THE PRESSURE GRADIENT RELAXES
A BIT ALONG THE COAST. THERMAL TROUGH WILL STRENGTHEN INLAND ON
MON AFTERNOON...IN TANDEM WITH SHORTWAVE DIVING IN FROM THE NW.
THIS WILL INC GRADIENT TO NEARLY 20 KT BY LATE AFTERNOON WITH SEAS
BUILDING TO 5 FEET ACROSS CENTRAL/SOUTHERN WATERS.
LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 300 PM SUNDAY...SW WINDS WILL INCREASE AHEAD OF AN ADVANCING
COLD FRONT MONDAY TO 20 KT WITH HIGHER GUSTS AND WILL CONTINUE
THROUGH TUESDAY EVENING. THE MODERATE SW FLOW WILL PRODUCE SEAS TO
5-7 FT OVER THE SOUTHERN AND CENTRAL WATERS BEGINNING MONDAY NIGHT
AND CONTINUING INTO TUESDAY NIGHT. CONDITIONS ARE THEN FORECAST TO
DIMINISH BELOW ADVISORY LEVELS WEDNESDAY WITH A BRIEF WIND SHIFT
TO THE NORTH. WINDS WILL BECOME SOUTHERLY AGAIN WEDNESDAY NIGHT.
THE SOUTHERLY FLOW WILL INCREASE AGAIN LATE THURSDAY AND FRIDAY
AHEAD OF THE NEXT APPROACHING COLD FRONT WITH A RETURN TO SMALL
CRAFT ADVISORY CONDITIONS POSSIBLE ON FRIDAY.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...BEACH HAZARDS STATEMENT UNTIL 8 PM EDT THIS EVENING FOR NCZ095-
103-104.
MARINE...NONE.
&&
SYNOPSIS...TL
NEAR TERM...TL
SHORT TERM...TL
LONG TERM...JME
AVIATION...TL/LEP
MARINE...JME/TLHazardous weather outlook, Jul 22, 11:16 AM EDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1116 AM EDT SUN JUL 22 2012 NCZ103-104-231530- OUTER BANKS DARE-OUTER BANKS HYDE- 1116 AM EDT SUN JUL 22 2012 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING A THREAT FOR DAMAGING WIND GUSTS AND LOCALLY HEAVY RAIN AGAIN TODAY. MINOR FLOODING MAY RESULT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>047-079>081-090>094-231530- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 1116 AM EDT SUN JUL 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING A THREAT FOR DAMAGING WIND GUSTS AND LOCALLY HEAVY RAIN AGAIN TODAY. MINOR FLOODING MAY RESULT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-231530- CARTERET- 1116 AM EDT SUN JUL 22 2012 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING NORTH OF CAPE LOOKOUT... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING SOUTH OF CAPE LOOKOUT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. MODERATE RIP CURRENT RISK. SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING A THREAT FOR DAMAGING WIND GUSTS AND LOCALLY HEAVY RAIN AGAIN TODAY. MINOR FLOODING MAY RESULT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-231530- ONSLOW- 1116 AM EDT SUN JUL 22 2012 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING A THREAT FOR DAMAGING WIND GUSTS AND LOCALLY HEAVY RAIN AGAIN TODAY. MINOR FLOODING MAY RESULT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 22, 4:16 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
416 PM EDT SUN JUL 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL BEULAVILLE 34.92N 77.77W
07/22/2012 E1.25 INCH DUPLIN NC PUBLIC
&&
EVENT NUMBER MHX1200338
MELENDEZLocal storm report, Jul 22, 4:19 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
419 PM EDT SUN JUL 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL 5 NE HAVELOCK 34.94N 76.87W
07/22/2012 M0.75 INCH CRAVEN NC DEPT OF HIGHWAYS
PENNY SIZED HAIL AT THE CHERRY BRANCH FERRY.
&&
EVENT NUMBER MHX1200339
MELENDEZLocal storm report, Jul 22, 4:22 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
422 PM EDT SUN JUL 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL HAVELOCK 34.89N 76.93W
07/22/2012 E0.88 INCH CRAVEN NC PUBLIC
NICKEL SIZE HAIL IN HAVELOCK.
&&
EVENT NUMBER MHX1200340
MELENDEZLocal storm report, Jul 22, 4:23 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
423 PM EDT SUN JUL 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL CHERRY POINT 34.92N 76.88W
07/22/2012 E0.88 INCH CRAVEN NC OTHER FEDERAL
ESTIMATED NICKEL SIZE HAIL IN CHERRY POINT AIR STATION.
&&
EVENT NUMBER MHX1200341
MELENDEZSpecial weather statement, Jul 22, 4:30 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
430 PM EDT SUN JUL 22 2012
NCZ090-091-222130-
DUPLIN-LENOIR-
430 PM EDT SUN JUL 22 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN AND LENOIR COUNTIES
THROUGH 530 PM EDT...
AT 430 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
EAST OF BEAUTANCUS...OR ABOUT 9 MILES SOUTHEAST OF MOUNT OLIVE...
MOVING EAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...KORNEGAY...
ALBERTSON...MOSS HILL...PINK HILL...DEEP RUN.
HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3520 7803 3519 7798 3517 7797 3517 7792
3515 7790 3518 7784 3523 7783 3523 7758
3508 7760 3500 7773 3500 7772 3504 7804
TIME...MOT...LOC 2030Z 274DEG 12KT 3513 7792
8Local storm report, Jul 22, 4:36 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
436 PM EDT SUN JUL 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL NEWPORT 34.79N 76.86W
07/22/2012 E1.25 INCH CARTERET NC PUBLIC
ESTIMATED HALF DOLLAR HAIL ON CHATHAM STREET IN
NEWPORT.
&&
EVENT NUMBER MHX1200342
MELENDEZThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:28 PM EDT | Areal Flood Advisory | MHX | Dare | 92 min |
| Jul 21, 8:41 PM EDT | Special Marine Warning | MHX | 34 min | |
| Jul 21, 8:47 PM EDT | Special Weather Statement | MHX | Washington | 43 min |
| Jul 21, 9:33 PM EDT | Special Weather Statement | MHX | Washington | 27 min |
| Jul 22, 11:22 AM EDT | Beach Hazards Statement | MHX | 9 hr | |
| Jul 22, 1:51 PM EDT | Special Weather Statement | MHX | Lenoir | 54 min |
| Jul 22, 2:09 PM EDT | Special Weather Statement | MHX | Pamlico | 66 min |
| Jul 22, 2:43 PM EDT | Special Weather Statement | MHX | Craven, Duplin, Jones, Lenoir | 47 min |
| Jul 22, 2:47 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Jones, Onslow | 43 min |
| Jul 22, 3:11 PM EDT | Special Weather Statement | MHX | Jones | 64 min |
| Jul 22, 3:31 PM EDT | Severe Thunderstorm Warning | MHX | Carteret, Craven, Duplin, Jones, Onslow | 59 min |
| Jul 22, 3:41 PM EDT | Special Marine Warning | MHX | 49 min | |
| Jul 22, 4:14 PM EDT | Areal Flood Advisory | MHX | Craven | 91 min |
| Jul 22, 4:23 PM EDT | Special Marine Warning | MHX | 52 min | |
| Jul 22, 4:30 PM EDT | Special Weather Statement | MHX | Lenoir | 60 min |
| Jul 22, 4:31 PM EDT | Severe Thunderstorm Warning | MHX | Carteret | 44 min |
| Jul 22, 5:26 PM EDT | Special Weather Statement | MHX | Hyde | 49 min |
| Jul 22, 5:35 PM EDT | Special Weather Statement | MHX | Beaufort | 55 min |
| Jul 22, 5:43 PM EDT | Special Marine Warning | MHX | 62 min | |
| Jul 22, 5:51 PM EDT | Special Weather Statement | MHX | Hyde | 39 min |
| Jul 22, 6:06 PM EDT | Special Weather Statement | MHX | Pitt | 54 min |
| Jul 22, 6:50 PM EDT | Special Weather Statement | MHX | Dare | 40 min |
| Jul 22, 7:34 PM EDT | Special Weather Statement | MHX | Tyrrell | 41 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.